Advertisement -- Learn more about ads on this site.

 
Message Boards
FORUM:   Diet and Nutrition
TOPIC:  

Ladies: BC & Weight Loss



Click here to read our frequently asked Diet and Nutrition questions.

 
 
Search the
Message Boards:
Search
      Share
Advertisement -- Learn more about ads on this site.

Author: Message: Sort First Post on Top


FRUGALISTA54
Posts: 260
8/1/13 9:33 P

BC is long behind me. No children and now menopaused for 8yrs. No sure I would do the pill again bause at age 42 I had a stroke was no longer on BC but I think that hormones were compromised.



REYNINGSUNSHINE
SparkPoints: (20,346)
Fitness Minutes: (41,738)
Posts: 523
8/1/13 7:59 P

Nobody I know has had a real problem losing weight while on birth control of any sort. I'm on a steady-dose pill (I can't remember what it's called, but instead of each week having increased hormones, each day is the same amount for 3 weeks and then 1 week off). It hasn't really affected my weight loss any way. I had a lot of problems on the changing dose pills (irregular periods, constant nausea, throwing up 4-5 hours after taking the pill, moodiness beyond belief) but this new medication has been working fabulously (I take BC to control ovulation to reduce the risk of getting another ovarian cyst).

I think it may seem harder for you to lose the weight because 10 years is quite a long time and your metabolic rate decreases with age- especially once you hit your 20s and then mid 20s.

Have you tried calorie counting? Keep at a program for 3-5 weeks before you deem it "working" or "not working." If after 3-5 weeks of being really good on your program, if you aren't losing close to the expected weight, go talk to your doctor. Something else could be up!



NIRERIN
Posts: 11,799
8/1/13 5:01 P

use any bmr calculator and plug in the same stats, just changing the age.
and very few people are still growing at 26, at least with regards to skeletal systems or something else that would necessitate more calories. so not having to build up anything means that you're no longer expending the calories you were to finish growing, thus a lower bmr.



LEC358
SparkPoints: (9,019)
Fitness Minutes: (6,540)
Posts: 2,036
8/1/13 4:48 P



ARTLOVER24
SparkPoints: (2,205)
Fitness Minutes: (1,144)
Posts: 14
8/1/13 3:46 P

I can't say that I fully believe that my metabolism has peaked at 26...any links?



NIRERIN
Posts: 11,799
7/30/13 11:18 P

if you're 26 then your metabolism has already peaked and you've started on the downslide. you're right that it's not much per day [about 5-10 cals per day], but it adds up over the years. because while the first year it's 5-10 cals a day, it compounds. so if you peaked burning 1400 cals per day [bmr], the first year after you're only burning 1390 cals a day. those ten cals, if you don't account for them [eat less or move more] add up to just over a pound over the course of a year. the second year you drop another ten cals to 1380. if you still aren't accounting for the decline, that adds up to gaining 2lbs for the year [in addition to the pound you gained the year before]. the third year, burning only 1370 cals will result in gaining 3lbs if you're still eating at that 1400 cal level. it's one of those creeping problems that it's better to nip in the bud than to wait until it becomes a bigger problem.



SARAHMO4
SparkPoints: (1,163)
Fitness Minutes: (10)
Posts: 244
7/30/13 11:14 P

I am on the nuvaring now and have done fine for weight. I was on the standard regular dose pill a while back and I think I ate a lot on that plus it had not so great side effects. These are the only two I have been on and would try the shot except for the fact that I take birth control to regulate my period now instead of actual birth control,



NSALVADORE
Posts: 463
7/30/13 9:45 P

The 10yr change absolutely will so it but Depo is very well know for having that some effect as do many bcs unfortunately :( emoticon



-CORAL-
SparkPoints: (36,290)
Fitness Minutes: (32,469)
Posts: 2,223
7/30/13 2:48 P

I would be more inclined to think that aging 10 years has probably made it harder to lose weight, regardless of your birth control. Age kills metabolism, at least it did mine. I have the hardest time losing weight nowt that I'm in my 30's and it was really easy when I was in my 20's. And... i'm not on bc, so I can't use it as an excuse lol.

Edited by: -CORAL- at: 7/30/2013 (14:49)


ARTLOVER24
SparkPoints: (2,205)
Fitness Minutes: (1,144)
Posts: 14
7/30/13 2:47 P

I've also heard that as we age our metabolism slows, but I am only 26...I don't think I'm quite at that point where its going to slow down that much.



ARTLOVER24
SparkPoints: (2,205)
Fitness Minutes: (1,144)
Posts: 14
7/30/13 2:45 P

Yeah, I tried the pill and I was Dr. Jekyl & Mr. Hyde in regards to my mood swings. So the Depo shot is the best route for me. Just finding it more difficult to lose the weight and I've heard that the shot can affect it.



SONICB
Posts: 4,209
7/30/13 2:36 P

Every woman's body is different and will respond differently to different BC pills, I think. My doctor has only prescribed low-dosage pills for me, and I've tried I think three or four different kinds over the years. Only one (Cryselle) caused major mood swings and water retention (about 3 pounds' worth).



SIBH_K
SparkPoints: (16,695)
Fitness Minutes: (29,019)
Posts: 21
7/30/13 2:20 P

I have no problem whatsoever with Microlite and find it doesn't affect me in anyway! However I changed my pill a year ago to one called Marviol and gained a stone in weight but this dropped straight away when I went back to Microlite! Every ones experience to each pill is varied though so try and find one that suits you! Good luck :)



LEC358
SparkPoints: (9,019)
Fitness Minutes: (6,540)
Posts: 2,036
7/30/13 1:52 P

I found that BC helps me lose weight because it controls the hormones that give my cravings during the TOM. Also I've heard that its harder to lose weight as we age because our metabolisms slow down.



ARTLOVER24
SparkPoints: (2,205)
Fitness Minutes: (1,144)
Posts: 14
7/30/13 11:26 A

Hey all!
So I'm back at it again--restarting once more.
Just wanted to ask the ladies out there, have you noticed while on birth control if you have a harder time losing weight? I have been on the Depo for 10+ yrs and I haven't gained significant amounts of weight--maybe 10lbs since I started taking it, (I call it vanity pounds) but I have noticed that when I try to lose weight it is significantly harder to lose 1lb than it used to. (Prior to BC)
I've looked at my other options, and there really isn't anything else that I have found to work (via BC) so I am going to continue with the Depo. What have your experiences been with BC and losing weight? Or even gaining weight? Any tips?



 
Page: 1 of (1)  
Search  



Share


 
Diet Resources: office ergonomic exercises | office yoga exercises | office exercises to lose weight